PDA

View Full Version : blood pressure



jaideni
10-01-2008, 12:27 PM
Has anyone ever been told that their blood pressure drops significantly upon standing? I was told this a few weeks ago and have been wondering about it ever since. They tested ike that because I was complaining of extreme dizziness and light headedness which got much worse the second that I stand up. Well they told me this but at the same time they did nothing about it, no advice or anything. I was just wondering is this a common problem among lupus patients or anyone else, should I get the doctor to give me more info about this, or is this just some odd problem that I just have to deal with? Any advice would help.

Oluwa
10-01-2008, 01:21 PM
From my research Jaideni I wouldn't say it is a common symptom of those of us with Lupus, no more than another but...

Could it be from any medication you are dosing with?
Are you taking any immunosuppressive medications?
Anti-depressants for sleep-aid such as an Amitriptyline?
Narcotics for pain?
Are you dehydrated?
Do you have pericardium?

All of the above could cause low pressure with Lupus.

Info...Orthostatic hypotension also called postural hypotension is a form of low blood pressure that happens when you stand up from sitting or lying down. Orthostatic hypotension can make you feel dizzy or lightheaded, and maybe even faint.

Orthostatic hypotension can happen to anyone but is more common in older adults. More than 15 percent of those 65 and older have orthostatic hypotension. Orthostatic hypotension is often mild, lasting only a few seconds or a few minutes after standing. However, orthostatic hypotension can be a sign of more-serious problems, so talk to your doctor if you frequently feel lightheaded when standing up.

If you have mild orthostatic hypotension, you may not need treatment. The treatment for more severe cases of orthostatic hypotension depends on what's causing your episodes of low blood pressure.

Hope this helped..

Be well.
Hugs,
Oluwa

jaideni
10-01-2008, 10:02 PM
Thanks Oluwa this does help. I was on amitripyline for a while but stopped it because it wasnt doing what they said it should. Maybe its mild sometimes it gets worse especially if Im somewhere big like a Walmart and if I dont hurry and lay down I will faint. You are so helpful I am so glad that you are part of this community you are so good with researching. I hope you are feeling better and glad that you came back to help us out.

KathyW1958
10-02-2008, 02:01 AM
Hi Jaidini,
I read this post and boy I have the same problem big time. My blood pressure is always low and boy do I get dizzy and sick sometimes when I stand up. The last time that I visited the doctor, the nurse was very concerned about my pulse rate which was very elevated, yet my blood pressure was low. She mentioned this to me. I asked my doctor about this and he just told me not to stand up quickly. I informed him that I do not stand up quickly for that reason and yet I still get this problem. Thank you Oluwa as I think the explanation that you gave makes sense. I would like to find out more answers for this too. In the past I have had an irregular heart beat big time too. I too would like to find out more about it.

Hugs,
Kathy

morning star
10-02-2008, 10:27 AM
I actually was wondering about this myself. I just got back from my rheumie and usually my blood pressure is 120/85 but yesterday is was 110/65, this kinda concerned me as I also have been kinda dizzy but don't know if it's from my med's or my lupus? :?

jaideni
10-02-2008, 12:29 PM
Kathy I had the same problem when I went to the ER one niht after fainting. My pulse rate was high enough for them to run a bunch of test on me but not so high that they were worried just to be on the safe side I guess. I also do not stand quickly as it takes too much effort to do in the first place I also have the same problem if I have been sitting upright for too long which can range from a couple of minutes to close to an hour.